Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Icelight

Icelight's Interesting trek through skin...

Well, I'm starting this log a bit late, so I will recap all that has happened so far.

I have had mild eczema for the longest time (since I was like, 5) so I've always had dry skin. Up until about 1 1/2 years ago, using normal moisturizers on my face kept it moisturized. Then one day (literally), using ANY moisturizer made my face all red, rashy, and itchy. My old doctor, one whom I could trust not to pass out presriptions like water was gone for a year, so I was forced to go to a new doctor. He gave my hydrocortisone cream for my face. It worked wonders!

Fast forward 1 year later (6 months in the past). The doctor is STILL giving me hydrocortisone cream...I don't think I'm supposed to use it for that long of a period...but hey, it was working, my face wasn't dry, and he was still giving it to me.

It was around that time that I also started developing mild/moderate acne. I would have around 4 or 5 little tiny pimples at a time, and some blackheads peppered on my chin and cheeks. So I went back to my doctor and he gave me 3 months of Tetracycline (and NEVER mentioned a thing about the hydrocortisone..in fact he gave me another container of it that visit...).

Fast forward 3 months (2 - 3 months in the past). I had finished with the tetracycline, and my face was great...for the most part. I had NO more pimples *at all*, and only about 2 small red marks! The only thing that wouldn't go away were those pesky blackheads...and they had multiplied while I was on the tetracycline. So back to the doctor I went, and he prescribed my "Normal strength" Stievamycin Gel, still said nothing about me using hydrocortisone for so long on my face.

And so we move to a few days ago. I finally went back to my old doctor, the one I could trust. I told her I had been using Hydrocortisone cream for over a year, and I don't think that I should be using it for that long. She told me no, and said in no uncertain terms that I should stop using it. Now. She suggested I use Lubriderm on my face, as it was thin and wouldn't cause problems with my acne. My acne was still going good. My doctor did say that the 'other' doctor was right in giving my Stievamycin. My face had had only one pimple since I was off the tetracycline...though there were red marks appearing and disappearing within days on my face...

Anyway. Now it's two days later. My skin is going through withdrawal. Where ever I put the hydrocortisone cream on is now beet red...It's not dry though, which I guess it good, but it sure is red...I think my entire face is angry...it wants it's drugs but I'm not going to give it ANY of the damn stuff, ANY MORE! (Except for the Stievamycin, of course biggrin.gif).

There is one good thing with my face being so red, it kinda hides most of my remaining acne biggrin.gif and I think I would choose patchy, red skin over acne any day ^_^

Anyway, thanks for reading this through, I will keep updating it every few days with the status of both my acne and my drug-addicted facial skin. Let this be a lesson to all of you, NEVER USE HYDROCORTISONE CREAM FOR MORE THAN TWO WEEKS!!!!

Share this post


Link to post
Share on other sites

Day 3 without using Hydrocortisone, still using Stievamycin:

HOLY @*%$....Please people, please hear me out, NEVER, EVER use Hydrocortisone for 1 1/2 years...

...My face is so dry today it is completely raw in the area's where I put the most hydrocortisone cream in the past. I have been applying Lubriderm like crazy and it still drys out to the point that taking a shower burns like my face is on fire.

My doctor said it would be bad...but I didn't think she meant THIS bad...this is terrible...I just hope it doesn't make my acne flare up like crazy or I will seriously shut myself down emotionally...

...God I hope this is over soon...

Share this post


Link to post
Share on other sites

Day 4 without using Hydrocortisone (also CHRISTMAS!!!)

Few parts of my skin are scaly and orange coloured. About an hour ago my skin finally started peeling off the dry stuff and leaving nice raw red fresh skin underneath it.

Hopefully my 'new' skin will not be addicted to hydrocortisone cream...

Acne is still the same..hopefully it doesn't get worse because of the massive shock my skin just went through.

Share this post


Link to post
Share on other sites

Well, a week into not using Hydrocortisone cream at all and my face is starting to get *GREAT*!

I no longer have orange skin (YAY!), it's still constantly dry though (no matter how much moistuizer I put on it) but not INCREDIBLY dry OR red, just a bit flaky.

The only problem spot right now, which is the last problem spot in my neck, which seems to be just going through it's minor withdrawal, the skin is reddish and quite dry (but not turning orange like my face did ^_^).

Makes me wish I took close-up pictures of my face when it was orange...I have never seen anything like it. Too bad I ony have distance shots of myself at Christmas.

Also it should be noted that my acne is looking better than ever. I have ZERO pimples on my face and my blackheads are starting to recede immensely! 100% clear here I come! (Hopefully biggrin.gif)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×